On the bifurcations of the Lamé solutions in plane-strain elasticity

Ciprian D. Coman, Xiang Liu

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We consider the in-plane bifurcations experienced by the Lamé solutions corresponding to an elastic annulus subjected to radial tension on the curved boundaries. Numerical investigations of the relevant incremental problem reveal two main bifurcation modes: a long-wave local deformation around the central hole of the domain, or a material wrinkling-type instability along the same boundary. Strictly speaking, the latter scenario is related to the violation of the ShapiroLopatinskij condition in an appropriate traction boundary-value problem. It is further shown that the main features of this material instability mode can be found by using a singular-perturbation strategy.

Original languageEnglish
Pages (from-to)135-143
Number of pages9
JournalInternational Journal of Non-Linear Mechanics
Volume47
Issue number2
Early online date2 Apr 2011
DOIs
Publication statusPublished - Mar 2012
Externally publishedYes

Fingerprint Dive into the research topics of 'On the bifurcations of the Lamé solutions in plane-strain elasticity'. Together they form a unique fingerprint.

Cite this